Doctor insights on:
Omnicef For Strep Throat
Taking omnicef (cefdinir) for strep throat+ear infections. Woke up from nap on day 2 and heel of foot is numb. Is this a known side effect? Do i need to discontinue this pill? I have diabetic pn but not numbness
How long does it take for omnicef (cefdinir) to relieve the pain of strep throat. I have taken 2 days worth and am still in extreme pain?
Strep throat: True strep infections respond very quickly to antibiotics. Omnicef (cefdinir) dies treat strep infections therefore if you are still sick it seems possible you may have something else besides strep. Mononucleosis is a strong candidate if you are really tired and still sick. I would go back to the doctor and ask to check for other infections. ...Read more
Yes: No contraindications with antibiotics.Get a more detailed answer ›
Just began taking cefdinir for strep throat. My doctor is anyway. Are there any side effects to this medication?
Hi my daughter has strep throat its been a week still sick the doctor gave her cefdinir its not working do you think they should gave amoxicillin.
Child has strep throat allergic to omincef and amoxicillin was given Zithromax but it doesn't seem to be helping what R other antiobiotics that help?
Abx for Strep throat: Zithromax is an excellent alternative for Strep infection in those allergic to penicillin, but it generally takes a little more time to see improvement. If symptoms are not responding after 3-4 days of azithromycin treatment, clindamycin is an alternative (more potential side effects). ...Read more
1 YR old tested positive for strep throat. He has taken cefdinir for 6 days but symptoms still present: including fever (101-104) &blood count normal.
Needs re-evaluation: Bacterial resistance to the antibiotic? Discuss with the pediatrician that fevers are persisting! They may wish to change the antibiotic. Likely they will want to reevaluate your son and make sure that nothing else is going on and THEN change the antibiotic . ...Read moreSee 1 more doctor answer
Sore throat (they said strep) swollen node in neck, now cold sore-all after omnicef, (cefdinir) now what ?Sick of being sick I have pots to. Which doesn't help
A cold sore!: When you are sick from any cause, or under mental stress, the herpes virus in many individuals will "outbreak." physical stres or mental stress to the body, it is the same. That is why "cold sores" are called cold sores. If you are prone to this. Ask your doctor for a herpes medication you can take immediately to prevent an outbreak! best! ...Read more
Daughter is experiencing sore tongue, sore throat and gum swelling. She's been dx with strep and on omnicef x 7d. Has white lesions on the sides of her tongue and is refusing to eat b/c of it. She was called in lidociane mixture and not much help?
My son had a throat swab and dx with strep. i got infected too. i took cefdinir for 7 days now but i have not gotten better. could this be viral?
I took my son that is 5 to the dr. Had been running a fever for about 24 hours they checked him for strep came back neg dr.Said that his throat looked just like strep well put him on omincef the next night he started breaking out in red patch places on h
Allergy to omnicef (cefdinir)?: He could be having an allergic reaction to the antibiotics. The other possibility is that the rash is related to a viral infection that also caused the sore throat. Mono (caused by the ebv virus) can cause a rash if certain antibiotics are used. Usually this is seen with Amoxicillin but other antibiotics can cause it. A return visit to his doctor would allow the antibiotic to be changed. ...Read moreSee 3 more doctor answers
My 2-year-old was given Cefdinir for very red throat but negative strep test, 2 siblings had strep. 3 days later has a fever. Back to dr?
Viral: Likely due to viral infection. Look for any new symptoms like cough, runny nose or increased difficulty swallowing. If with increased difficulty with swallowing or difficulty with breathing, then recommend recheck. Treat fever with ibuprofen. If fever persists for the next 2-3 days, recommend recheck. ...Read more
Gum swelling a few days after starting treatment for strep throat, cefdinir 300mg 2 days left. What caused and what to do for swelling?
Swollen gums: Repot this and any other symptom to your doctor. Any hives, red spots on your skin, itching, difficulty swallowing? Your doctor can tell you if you are having allergic symptoms or if something else is going on. It is also a good idea to see your dentist about your swollen gums. Your dentist can help. ...Read moreSee 4 more doctor answers
She had amoxicilin,cefdinir,augmentin (amoxicillin and clavulanate).Then rapid strep positive but throat culture negative.Symptoms are not clearcut. Should we continue clindamycin?
Questionable?: The fact that the culture, which is the gold standard for diagnosis of strep throat, is negative,tells me the infection is resolved, at least most of it . I cannot instruct you to stop the antibiotic since there are many details I would need to know. However, the fact that there are still symptoms after 4 antibiotics makes me question if this is really strep infection. Follow up with her doctor. ...Read more